MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORAPTOR KNOTLESS SUTURE ANCHOR HIP; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIORAPTOR KNOTLESS SUTURE ANCHOR HIP; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202397
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that when scrub nurse began opening the bioraptor knotless anchor, noticed the sterile packaging was impaired, two small holes were noticed in packaging.Unsterile anchor was not opened and other new bioraptor knotless anchor was opened without issue.No case involved.Therefore, there was no patient involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the packaging found that it must be free of nicks and particulates.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
H3,h6: the reported device, intended for use in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that the device was returned in an unopened pouch.All seals were standard.At the location of the horizontal seal, there were two puncture marks.The puncture through the seal went through the plastic and paper.The puncture within the sterilization package went through the paper only.The puncture occurred from the inside of the packaging outward, likely piercing the seal when it was folded over.A pinpoint puncture was found on the inside flap of the box that corresponded to the puncture in the sterilization pouch.It was determined that this most likely occurred in transit.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the packaging found that it must be free of nicks and particulates.The complaint was confirmed and the root cause was associated with transport or storage.Factors that could have contributed to the reported event include rough shipping and handling, an inadvertent impact event, or excessive shaking in transport.

Brand Name
BIORAPTOR KNOTLESS SUTURE ANCHOR HIP
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11140293
Report Number1219602-2021-00094
Device Sequence Number846890
Product Code MBI
UDI-Device Identifier03596010651280
UDI-Public03596010651280
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K093428
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2024
Device Model Number72202397
Device Catalogue Number72202397
Device Lot Number2042566
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer02/12/2021
05/06/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date02/18/2021
05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1